MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION PERCUFLEX PLUS; CATHETER, BILIARY, DIAGNOSTIC
Model Number 175-272
Medical Device Problem Codes Difficult to Advance (2920); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/11/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a procedure in the ureter performed on (b)(6) 2023.During the procedure, it was noted that the stent has a few ridges that make it difficult to push safely into the ureter.The procedure was completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the stent was kinked.
 
Event or Problem Description
It was reported to boston scientific corporation that a percuflex plus ureteral stent was used during a procedure in the ureter performed on (b)(6) 2024.During the procedure, it was noted that the stent has a few ridges that make it difficult to push safely into the ureter.The procedure was completed with another percuflex plus ureteral stent.There were no patient complications reported as a result of this event.A photo of the complaint device was provided and showed that the stent was kinked.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a0406 captures the reportable event of stent kinked, inside the patient.Block h10: the pefcuflex plus ureteral stent was not returned however, the photo attached was analyzed, and a visual evaluation noted that the bladder coil torn and kinked.No other problems with the device were noted.The reported event of stent kinked was confirmed.However, the complaint event reported of stent difficult to advance is not confirmed, since the device was not returned, and no functional test can be performed.Taking all available information into consideration, most likely, the device meets all manufacturing specifications required and passed all the controls and inspections, no abnormalities were reported during the assembly process.During the inspection, the analysis performed to the photo attached showed evidence of stent torn.It is possible to conclude that this problem could be caused by operational factors.The retrieval line may be removed before placement at the physician's discretion.If the retrieval line is removed using excess force, the stent can get torn during the procedure affecting the performance of the device.Consequently, affect the performance of the device.Based on the kinked noted in the photo, it may be related with some other factors such as handling of the device, the technique used by the physician and normal procedural difficulties encountered during the procedure that could have possibly affected the device performance and its integrity.Therefore, the as analyzed code will be adverse event related to procedure.For the reported problem difficult to advance, the kinks observed in the device could be related to this problem, however, the device was not returned therefore the functional test can't be performed in order to confirm this issue, therefore, the as analyzed code for this issue will be cause not established.Therefore, all compiled information on this investigation determines that the most probable cause is adverse event related to procedure since the adverse event occurred during the procedure and the device had no influence on event.Block b5 change: correction to event date january 11, 2024.Additional information to the following fields of the initial reporter: block e1 (initial reporter title, initial reporter first and last name, initial reporter phone, initial reporter email, and occupation).

Brand Name
PERCUFLEX PLUS
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
farshad fahimi
4100 hamline avenue north
building c
saint paul, MN 55112
MDR Report Key18655913
Report Number2124215-2024-04503
Device Sequence Number8240363
Product Code FAD
UDI-Device Identifier08714729056836
UDI-Public08714729056836
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K924608
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2026
Device Model Number175-272
Device Catalogue Number175-272
Device Lot Number0032255706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer02/14/2024
Initial Report FDA Received Date02/06/2024
Supplement Report FDA Received Date03/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/21/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown